Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Jun 10, 2021, 7:10 PM CDT for Price County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 10, 2021, 7:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Duluth, MN
County Price County, WI
The radar
The Duluth radar (KDLH), 196 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
500
WWUS83 KDLH 110010
SPSDLH
Special Weather Statement
National Weather Service Duluth MN
710 PM CDT Thu Jun 10 2021
WIZ009-110030-
Price-
710 PM CDT Thu Jun 10 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PRICE
COUNTY...
At 710 PM CDT, an area of strong thunderstorms was near Phillips, or
19 miles south of Park Falls, moving southeast at 15 mph.
Wind gusts up to 50 mph, dime size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.
Locations impacted include...
Ogema, Prentice, Catawba, Kennan, and Wilson Lake Near Phillips.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
LAT...LON 4562 9065 4571 9054 4552 9022 4538 9043
4538 9045
TIME...MOT...LOC 0010Z 306DEG 13KT 4565 9050
$$
MeldeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:38 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 10, 6:38 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
638 PM CDT Thu Jun 10 2021
.DISCUSSION...(This evening through Wednesday)
Issued at 328 PM CDT Thu Jun 10 2021
Summary: Hot temperatures continue into the afternoon with heat
advisories over our southwest counties. A couple areas of storms
have been forming along a line of convergence south of 210. There
are additional storms forming in northwest WI along some lingering
boundaries. We are in a marginal risk today for some severe weather
with the primary threats being large hail and damaging winds. Storms
will slowly diminish overnight and areas near the Lake may receive
some dense fog. Another round of showers and storms is expected for
tomorrow. Drier conditions return Saturday.
A cold front was observed sliding across northern MN this morning.
This boundary is expected to stall out over NW WI this afternoon and
evening. South of this boundary thermal ridging into our CWA along
with southwesterly flow will bring hot and humid conditions to our
southwestern counties. Heat indicies for southern Cass, Crow Wing,
Pine, and Burnett may reach triple digits! We have a heat advisory
out for these counties and the bordering counties have a special
weather statement for excessive heat.
With the warm air protruding into the region once again today we
expect a lake breeze to form once again off of Lake Superior today.
As the boundary rushes inland it will encounter a warm and moist
environment ideal for thunderstorm development. Unstable air will be
in place south of the synoptic frontal boundary with MLCAPEs rising
into the 2,000 to 3,000 J/kg range. One of the more limiting factors
for severe weather in the area is the lack of deep layer shear with
our bulk shear in the 20-30 kt range. The SPC has kept NW WI in a
marginal threat for severe weather today. This seems like a good bet
given the lack of synoptic drivers over the region today. Mid level
lapse rates are between 6-7 C/km and could promote some hail growth.
Gusty winds from outflows within a steep low level lapse rate
environment could also cause isolated damage. Additionally, the
morning sounding over MPX recorded 1.29 inches of PW which is
slightly above the 75th percentile for this time of year. This could
lead to some sparse spots of heavy downpours.
Overnight, we have several areas of interest to watch. The
remaining moisture and warm temperates over Lake Superior will
likely generate some dense fog near the Lake. A few of the models
are strongly suggesting that the fog will seep further inland and
may linger through the early morning hours. Much further out west
over the High Plains a QLCS is likely to be moving across the
region and towards northern MN. Most of the models are hinting at
the line of storms weakening and sliding to the southeast as they
approach. This scenario seems the most likely with an upper level
ridge still in place over our region and the majority of the low
level jet being shunted off to the southeast. While the strongest
forcing is expected to out run these storms we will still likely
see some rain and embedded storms move in during the morning. As
we head into the afternoon and evening, the cold front that
generated the storms over the High Plains will pivot over the
region and could spark additional storms. As of this update our
region is not highlighted within a severe category by SPC.
However, there are a few models trending towards a corridor of
higher instability within the southeast sector of our CWA. We may
be bumped up a category with the next issuance of severe outlooks.
Heading into the weekend things look much drier with a surface high
pressure moving across the Midwest. Highs will fluctuate around the
80s for the most part with overnight lows dropping into the 50s.
There is a slim chance of some precipitation Sunday evening as an
upper level jet moves over head with a few vort maxes. However,
there is not much model agreement at this time. The better chance
for some widespread rain looks to be into the Thursday time frame. A
vertically stacked low moves across southern Canada with its cold
front branched across the Upper Midwest providing a chance for rain
and storms.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 638 PM CDT Thu Jun 10 2021
VFR conditions largely remain in place this evening, thanks to
drier air filtering in from the north. The exception is across our
southern areas, particularly over northwest Wisconsin as there are
some clusters of showers and thunderstorms that have developed
along a surface boundary. Some of these storms have become strong
to severe east of HYR. This will very likely impact the HYR TAF
terminal over the next few hours, at least, and possibly for BRD
and DLH, although it is less likely for these locations to see big
impacts to flight categories. The other major area of focus will
be on marine-layer fog and low stratus developing off Lake
Superior this evening and overnight, impacting DLH. IFR/LIFR
conditions at DLH are anticipated, which may make its way towards
HIB and possibly HYR overnight tonight. Another round of showers
and thunderstorms are expected to make its way from west to east
Friday morning, with yet another round of storms Friday afternoon.
&&
.MARINE...
Issued at 328 PM CDT Thu Jun 10 2021
Satellite reveals some fog still lingering along the North Shore
this afternoon. We expect fog to expand once again overnight and we
will likely expand the advisory to include the South Shore. Isolated
convection is slowly populating across NW WI and the vast majority
of it will likely stay south of the Lake. Saxon Harbor has the
better odds of seeing storms then the other near shore waters.
Additionally, overnight a northeast wind will enhance and waves 2-4
ft will build along the Apostle Islands. A small craft advisory has
been issued for this hazard. As we head into the morning hours the
advisory will likely be expanded to the head of the Lake and
potentially the portions of the North Shore due to wind gusts
upwards of 25 kts and building waves.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 52 62 51 81 / 20 60 40 0
INL 60 81 53 82 / 20 70 30 0
BRD 67 85 56 84 / 30 60 10 0
HYR 62 88 54 83 / 40 70 50 0
ASX 49 66 50 82 / 30 50 50 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 7 PM CDT this evening for WIZ006.
MN...Heat Advisory until 7 PM CDT this evening for MNZ033-034-038.
LS...Dense Fog Advisory until 9 AM CDT Friday for LSZ140>145.
Small Craft Advisory from 2 AM to 11 AM CDT Friday for LSZ150.
&&
DISCUSSION...Britt
AVIATION...JTS
MARINE...BrittHazardous weather outlook, Jun 10, 3:26 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 326 PM CDT Thu Jun 10 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 326 PM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight A Heat Advisory is in effect from 1 PM this afternoon, to 7 PM this evening for southern Cass, Crow Wing, Pine and Burnett counties. Heat indices will be around 100 degrees through this timeframe. Isolated severe thunderstorms are possible late this afternoon and evening over much of northwest Wisconsin, as well as southeast Carlton and Pine counties in Minnesota. Large hail and damaging winds are the main hazards. There is a chance of thunderstorms elsewhere in northeast Minnesota through tonight. Gusty winds, brief heavy rain, and frequent lightning are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are chances of thunderstorms Friday and Friday night, as well as Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed through the evening. LSZ121-140>148-150-112030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 326 PM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Scattered thunderstorms will affect the nearshore waters into tonight. Brief heavy rain, gusty winds, small hail, and higher waves may be found near the storms. Areas of fog will affect the nearshore waters, especially the North Shore down into the Twin Ports. The visibility may increase for a time late this afternoon and evening before they drop again overnight. Fog is also expected to develop along the South Shore later tonight. Dense Fog Advisories are in effect. Increasing northeast winds tonight will build waves, especially along the Outer Apostle Islands where a Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty northeast winds Friday may lead to hazardous conditions for small craft, especially from Two Harbors to the Twin Ports to Port Wing and the Outer Apostle Islands. Areas of fog will linger through the morning. There will be chances for more thunderstorms Friday into Sunday. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 10, 6:40 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Duluth MN 640 PM CDT Thu Jun 10 2021 WIZ009-110000- Price- 640 PM CDT Thu Jun 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PRICE COUNTY... At 640 PM CDT, a strong thunderstorm was near Fifield, or 9 miles south of Park Falls, moving east at 20 mph. Wind gusts up to 50 mph, nickel size hail, and torrential rainfall can be expected with this storm. Locations impacted include... Phillips, Fifield, and Musser Lake. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard topped vehicle. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive into areas where water covers the road, the road may be washed out. LAT...LON 4572 9056 4589 9052 4591 9015 4564 9020 TIME...MOT...LOC 2340Z 277DEG 16KT 4580 9044 Melde
Special weather statement, Jun 10, 6:47 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Duluth MN
647 PM CDT Thu Jun 10 2021
WIZ003-009-110000-
Price-Ashland-
647 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLAND AND
NORTHWESTERN PRICE COUNTIES...
At 647 PM CDT, a strong thunderstorm was near Glidden, or 15 miles
northwest of Park Falls, moving southeast at 15 mph.
Wind gusts up to 50 mph, nickel size hail, and torrential rainfall
can be expected with this storm.
Locations impacted include...
Park Falls, Butternut, Glidden, and Butternut Lake.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
LAT...LON 4591 9049 4605 9079 4621 9069 4617 9043
4616 9042 4616 9037 4615 9033
TIME...MOT...LOC 2347Z 294DEG 14KT 4611 9065
MeldeSpecial weather statement, Jun 10, 7:01 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Duluth MN
701 PM CDT Thu Jun 10 2021
WIZ003-004-008-009-110030-
Price-Iron-Sawyer-Ashland-
701 PM CDT Thu Jun 10 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL IRON...
SOUTHERN ASHLAND...NORTHWESTERN PRICE AND NORTHEASTERN SAWYER
COUNTIES...
At 700 PM CDT, an area of strong thunderstorms was near Butternut,
or 10 miles northwest of Park Falls with more west to
northwest of there. The storms were moving southeast at 15 mph.
Wind gusts up to 40 mph, half inch diameter hail, and torrential
rainfall can be expected with these storms.
Locations impacted include...
Park Falls, Turtle Flambeau Flowage, Fifield, Butternut, Glidden,
Clam Lake, Butternut Lake, Moose Lake Sawyer County, and Day Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
LAT...LON 4582 9038 4603 9109 4616 9096 4616 9092
4617 9093 4619 9093 4623 9089 4608 9021
TIME...MOT...LOC 0000Z 294DEG 15KT 4605 9058
MeldeSpecial weather statement, Jun 10, 7:02 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Duluth MN
702 PM CDT Thu Jun 10 2021
WIZ009-110030-
Price-
702 PM CDT Thu Jun 10 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PRICE
COUNTY...
At 702 PM CDT, an area of strong thunderstorms was over Phillips, or
14 miles south of Park Falls, moving southeast at 15 mph.
Wind gusts up to 40 mph, half inch diameter hail, and torrential
rainfall can be expected with these storms.
Locations impacted include...
Phillips, Prentice, Wilson Lake Near Phillips, Cranberry Lake, and
Musser Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
LAT...LON 4579 9069 4581 9068 4590 9055 4575 9004
4570 9004 4548 9018
TIME...MOT...LOC 0002Z 300DEG 13KT 4573 9037
MeldeSpecial weather statement, Jun 10, 7:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Duluth MN
710 PM CDT Thu Jun 10 2021
WIZ009-110030-
Price-
710 PM CDT Thu Jun 10 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PRICE
COUNTY...
At 710 PM CDT, an area of strong thunderstorms was near Phillips, or
19 miles south of Park Falls, moving southeast at 15 mph.
Wind gusts up to 50 mph, dime size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.
Locations impacted include...
Ogema, Prentice, Catawba, Kennan, and Wilson Lake Near Phillips.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
LAT...LON 4562 9065 4571 9054 4552 9022 4538 9043
4538 9045
TIME...MOT...LOC 0010Z 306DEG 13KT 4565 9050
MeldeSpecial weather statement, Jun 10, 7:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Duluth MN
710 PM CDT Thu Jun 10 2021
WIZ008-110045-
Sawyer-
710 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAWYER COUNTY...
At 710 PM CDT, a strong thunderstorm was over Seeley, or 8 miles
northeast of Hayward, moving southeast at 10 mph.
Wind gusts up to 35 mph, half inch diameter hail, and occasional
cloud to ground lightning can be expected with this storm.
This storm will be near...
Seeley around 725 PM CDT.
Round Lake and Little Round Lake around 745 PM CDT.
Other locations impacted by this storm include Lost Land Lake, Spider
Lake, Nelson Lake, Chief Lake and Lac Courte Oreilles Reservation.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
This storm may intensify, please monitor local media outlets for
additional information and possible warnings from the National
Weather Service.
LAT...LON 4609 9152 4616 9146 4616 9124 4614 9110
4591 9131
TIME...MOT...LOC 0010Z 303DEG 8KT 4612 9141
JTSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:50 AM CDT | Dense Fog Advisory | DLH | Carlton, Cook, Lake, Saint Louis | 4 hr |
| Jun 11, 7:00 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 14 hr |
| Jun 11, 9:34 AM CDT | Special Weather Statement | DLH | Carlton | 26 min |
| Jun 11, 9:49 AM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 26 min |
| Jun 11, 9:54 AM CDT | Special Marine Warning | DLH | 66 min | |
| Jun 11, 11:09 AM CDT | Special Weather Statement | DLH | Cook | 21 min |
| Jun 11, 11:43 AM CDT | Special Weather Statement | DLH | Cook | 32 min |
| Jun 11, 1:14 PM CDT | Special Weather Statement | DLH | Cook | 16 min |
| Jun 11, 1:31 PM CDT | Special Weather Statement | DLH | Cook | 29 min |
| Jun 10, 7:01 PM CDT | Special Weather Statement | DLH | Sawyer | 29 min |
| Jun 10, 7:02 PM CDT | Special Weather Statement | DLH | Price | 28 min |
| Jun 10, 7:10 PM CDT | Special Weather Statement | DLH | Sawyer | 35 min |
| Jun 10, 7:25 PM CDT | Areal Flood Advisory | DLH | Ashland, Price, Sawyer | 3 hr |
| Jun 10, 7:31 PM CDT | Special Weather Statement | DLH | Sawyer | 29 min |
| Jun 10, 7:38 PM CDT | Special Weather Statement | DLH | Sawyer | 22 min |
| Jun 10, 7:44 PM CDT | Special Weather Statement | DLH | Sawyer | 31 min |
| Jun 10, 7:56 PM CDT | Special Weather Statement | DLH | Price | 34 min |
| Jun 10, 8:13 PM CDT | Special Weather Statement | DLH | Sawyer | 32 min |
| Jun 10, 8:21 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 39 min |
| Jun 10, 9:01 PM CDT | Special Weather Statement | DLH | Sawyer | 14 min |
| Jun 10, 9:15 PM CDT | Special Weather Statement | DLH | Sawyer | 15 min |
| Jun 10, 9:29 PM CDT | Special Weather Statement | DLH | Sawyer | 16 min |
| Jun 11, 12:02 AM CDT | Special Weather Statement | DLH | Iron | 13 min |
| Jun 11, 2:33 AM CDT | Special Weather Statement | DLH | Iron | 27 min |
| Jun 11, 9:50 AM CDT | Severe Thunderstorm Warning | DLH | Douglas | 25 min |
| Jun 11, 10:18 AM CDT | Special Weather Statement | DLH | Douglas | 27 min |
| Jun 11, 4:55 PM CDT | Special Weather Statement | DLH | Bayfield | 20 min |
| Jun 11, 5:16 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 44 min |
| Jun 11, 5:40 PM CDT | Special Weather Statement | DLH | Sawyer | 20 min |
| Jun 11, 5:57 PM CDT | Special Weather Statement | DLH | Sawyer | 33 min |
| Jun 11, 6:30 PM CDT | Special Weather Statement | DLH | Iron | 30 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.